Maryland, 2025

Damaging Winds in Maryland, June 30, 2025

June 30, 2025 · NWS LWX · 6 events in 2 counties and zones

A few severe thunderstorms affected eastern West Virginia and northern Maryland with localized damaging downbursts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A few severe thunderstorms affected eastern West Virginia and northern Maryland with localized damaging downbursts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 30, 2:21 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 30, 2:21 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
321 PM EDT Mon Jun 30 2025

.SYNOPSIS...

A cold front will approach from the northwest on Tuesday, before
moving through Tuesday night into Wednesday morning. High
pressure will build into the region on Thursday and remain in
control through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...

Flood Watch has been issued for parts of the Baltimore and
Washington metro areas until 11 PM for slow moving thunderstorms
that could train and be capable of producing intense rainfall
rates that could cause flash flooding. Careful satellite
analysis shows cumulus congestus forming in between Rt 15 and
I-83. Also, NUCAPS gridded data shows in this area a max of 17C
850 mb dewpoints centered across Frederick County MD into
Gettysburg PA. 12Z HREF max updraft values indicate that
convection could last well through the evening into the
overnight hours. For this reason, Flood Watch has been issued.
Threat for damaging wind gusts remains low due lack of dry air
aloft.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

A cold front will enter the area tomorrow and be focus for
widespread showers and thunderstorms. Abundant moisture, strong
instability, and height falls indicate the potential for a very
active afternoon and evening. While the mid-level flow will be
stronger suggesting faster storm motions, the low to mid-level
flow will be somewhat parallel to the sfc boundary which
suggests some training or repeated storms is possible. A larger
Flood Watch will likely be required. Stronger flow aloft and
strong instability also indicate potential for damaging wind
gusts due to wet microbursts. Activity may persist well into the
overnight across southern MD before exiting or dissipating early
Wed.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...

A weak cold front will drop through the region Thursday bringing
spotty shower or thunderstorm chances to areas west of the Blue
Ridge. Most locations will remain dry with seasonable temperatures
in the mid to upper 80s and low 90s. The humidity will lower even
further behind the front Thursday night into Friday with dewpoints
dropping into the upper 50s and low 60s. The weak front will set us
up for a great July 4th holiday weather wise as well as start to the
holiday weekend. Highs Friday will fall back into the 80s with
dewpoints in the upper 50s and low to mid 60s. Lows Friday night
will fall into the upper 50s and low to mid 60s with urban locations
in the upper 60s. This will make for excellent conditions for
viewing fireworks displays across the region. Similar conditions are
expected Saturday with highs in the mid to upper 80s to around 90 as
1020 mb high pressure sits overhead. The high will slide south and
east of the area Sunday allowing a cold front to approach from the
Ohio River Valley and Great Lakes region. This front will bring
renewed chances for spotty showers and thunderstorms mainly west of
the Blue Ridge for the end of the weekend into the start of next
week. Highs Sunday and Monday will push into the upper 80s and low
90s on southwesterly return flow.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...

Scattered t-storms this afternoon through this evening, then
widespread showers and thunderstorms Tue afternoon and evening.
Potential for training t-storms Tue with potential damaging wind
gusts and torrential rainfall.

VFR conditions are most likely for Wednesday through Saturday with
high pressure nearby.

&&

.MARINE...

SCA conditions developing late tonight across the middle and
southern waters, then spreading across the rest of the waters
Tue ahead and behind a cold front. T-storms may also require
SMWs. SCA conditions may last into Wed morning.

SUb-SCA level winds are expected Wednesday through Saturday as high
pressure builds over the region. A dry cold front will pass through
the area Friday into the start of the holiday weekend.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Small Craft Advisory from 11 PM this evening to 6 AM EDT
     Tuesday for MDZ008.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 11 PM this evening to 6 AM EDT
     Tuesday for ANZ530-531-536-538-539.
     Small Craft Advisory until 6 AM EDT Tuesday for ANZ532>534-537-
     540>543.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...EST
AVIATION...LFR/EST
MARINE...LFR/EST
Hazardous weather outlook, Jun 30, 12:47 PM EST, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
147 PM EDT Mon Jun 30 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-011000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
147 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected this afternoon
into this evening. A few thunderstorms could produce damaging
wind gusts and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are likely on Tuesday afternoon into Tuesday evening
as a cold front moves through the region. Some storms may be
capable of producing damaging wind gusts and scattered instances
of flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Tuesday.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-011000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
147 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected this afternoon
into this evening. A few thunderstorms could produce damaging
wind gusts and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are likely on Tuesday afternoon into Tuesday evening
as a cold front moves through the region. Some storms may be
capable of producing damaging wind gusts and scattered instances
of flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Tuesday.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-011000-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
147 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected this afternoon
into this evening. A few thunderstorms could produce damaging
wind gusts and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are likely on Tuesday afternoon into Tuesday evening
as a cold front moves through the region. Some storms may be
capable of producing damaging wind gusts and isolated instances
of flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Tuesday.

In the hours before

Local storm report, Jun 30, 2:05 PM EST, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
305 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Flash Flood      1 N Winchester          39.19N  78.17W
06/29/2025                   Frederick          VA   Emergency Mngr

            Emergency manager reports streets closed due to water
            flowing across them at least 12 inches deep. Streets
            closed include North Cameron, North Loudoun, and
            Whittier Avenue.

&&

Event Number LWX2505771

BELAK
Local storm report, Jun 30, 2:30 PM EST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
330 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     Tstm Wnd Dmg     3 W Romney              39.34N  78.82W
06/30/2025                   Hampshire          WV   911 Call Center

            Tree down on 500 block of Middle Ridge Road.

&&

Event Number LWX2505772

BELAK

The radar

The Sterling radar (KLWX), 106 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baltimore

When
June 30, 4:07 PM EST
Where
Baltimore County, 0.11 mi SE of Kingsville
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
39.449, -76.418

Several trees and wires blew down in the city of Kingsville.

Thunderstorm Wind, Baltimore

When
June 30, 4:11 PM EST
Where
Baltimore County, 1.31 mi NNE of Kingsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.468, -76.410

A large tree blew down at the intersection of US-1 Bel Air Road and New Cut Road.

Thunderstorm Wind, Harford

When
June 30, 4:12 PM EST
Where
Harford County, 0.53 mi SE of Vale
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
39.526, -76.392

There were several reports of trees blown down on the northeast side of Fallston towards Bel Air.

Thunderstorm Wind, Baltimore

When
June 30, 5:45 PM EST
Where
Baltimore County, 0.29 mi W of Freeland
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.700, -76.686

There were a few calls for trees blown down near Freeland towards the state line.

Thunderstorm Wind, Harford

When
June 30, 6:28 PM EST
Where
Harford County, 0.64 mi NE of Glenwood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.527, -76.323

A tree blew down in the 400 block of Sunny View Road.

Thunderstorm Wind, Harford

When
June 30, 7:17 PM EST
Where
Harford County, 0.84 mi WNW of Havre de Grace
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
39.554, -76.115

A tree blew down and siding was torn off a house in the 700 block of Ruddy Court.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2025Every state in 2025This day in weather historyWarnings in Maryland, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266557, 1266558, 1266559, 1266560, 1266561, 1266562.